MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM/1.5MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM/1.5MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Without a lot number the device history records review could not be completed.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) of the ankle on (b)(6) 2018, the tip of the double drill sleeve broke.No patient consequence or surgical delay was reported.This report is for one (1) 2.0mm/1.5mm double drill sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality conducted an investigation of the returned device.Visual inspection: the 1.5mm side of the drill sleeve was found to be broken.The received condition agrees with the reported complaint condition.Drawing/specification review: the following drawings were reviewed during investigation valid from october 1997 , valid from december 1997 , valid from may 2015 , valid from april 1997.Earlier revisions of the drawing were not available the returned device does not match the available drawings.Each of the drawings show a slightly different design (compared to the returned device) to the drill guide as well as a lot number etch.The returned device does not have a lot number etched on it.Based on the review of the available drawings the device was determined to be over 20 years old.Dimensional inspection: the outer diameter of the sleeve was measured to be 1.98mm , measured using mitutoyo caliper.The inner diameter was measured to be 1.54mm.While the component on the returned device was not exactly the same as the drawing, the inner diameter specification was compared to the measured inner diameter of this device.The device meets the specification of 1.52mm +0.05/-0.Measured using vermont gage pin material/hardness review: a material review could not be performed.Because the lot number is unknown, a dhr review could not be performed.No definitive root cause was able to be determined.It is likely that the device experienced excessive off axis forces during use.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM/1.5MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7837440
Report Number2939274-2018-53552
Device Sequence Number2446731
Product Code FZX
UDI-Device Identifier10886982187680
UDI-Public(01)10886982187680
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1